The Paranoia is Strong With This One…

It’s a lot easier for me to tell when my thoughts are running in the paranoia vein lately.  Often I’ll think a thing, and then pause, and think “Well, the paranoia is strong with this one…” and it doesn’t take the hurt out of the first thought, the sting is still there, but it’s easier for me to act as if it isn’t true.  Also, it makes me think of Star Wars, which is a pleasant distraction.

I’m thinking this is probably due to the Abilify.

Advertisements

Sick

I have a cold.  The regular cold meds I take tend to make me dizzy and a little dopey, and the effect is slightly increased by my other medications (Cipralex and Abilify).  Where I work it can be dangerous not to have your full faculties, so I’m trying to take things slowly and steadily with varying success.  I ran over the back of my heel yesterday with a giant metal cart, which was quite unpleasant, but at least the scrape is healing fairly quickly- the bruise will take longer.

Mixing Alcohol and Medications

So, I tried getting drunk on my current medications on the weekend.

The bottles advise that the prescriptions might increase the effect of alcohol, and oh boy do they!  Normally I get drunk slowly and only stay that way for about 20 to 30 minutes at a time, unless I drink very constantly and very quickly.  I got drunk and stayed drunk quite successfully.  I did not experience any negative side effects from the experience, unless you count a slightly dry mouth the next morning, which I don’t.

PSA:  If your doctor, or your pharmacist, or the bottles advise you not to drink alcohol while on your medications, please don’t.  Every medication is different, and every person has a slightly different reaction, this was just mine.  Please don’t assume that you’ll be okay to drink unless your doctor and/or pharmacist say that it is.

Energy 

I’ve been feeling energetic, even hyper.  It’s a new sensation- I have been getting so much done!!

Is this how being a ‘real’ person is like?  ‘Cause I don’t hate it…

Foreshadowing

My next appointment is this weekend, and I am both dreading and looking forward to it.

I was supposed to buy two books, The Anxiety and Phobia Workbook by Edmund J. Bourne, and one other which I have not only forgotten the title and author of, but also not bought.  I’ve read a little from the beginning, but I’m really having a hard time focusing enough to read more than a paragraph at a time.  I used to read for 8 hours straight on long car trips, I cannot express how distressing it is to no longer be able to do something I once enjoyed so much!

Twenty Minutes

I’m missing 20 minutes of time that I can’t recall. I looked up, recognizing where I was, looked down for what I thought was a moment only, then looked up and was in entirely the wrong area of the city.  I missed my bus stop, wound up in the middle of nowhere, and was almost late for work.  Terrifying, discombobulating, and entirely not okay.

This happened on Friday.  My working theory is that this may be a side effect of the Abilify.  If it happens again, I’ll stop taking it.  Either way, I’ll bring it up to my doctor.

Medication Side Effects

I feel tired and dizzy a lot of the time.  Some of it’s probably the medications I’m on at the moment (Escitalopram and Abilify), but in a lot of ways I’ve always felt tired- dizzy is relatively new, having shown up just a few years ago.  At this point I’m finding it difficult to separate side effects of the medication from the effects of Generalized Anxiety Disorder.  Maybe this is something I will talk about at my next Psych appointment.

Anybody else feel the same?